Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 120, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2012, 2:46 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 5, 2012, 3:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 104 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:50 PM EDT | TSTM WND DMG | Nora, VA | TREES DOWN ON POWER LINES AND POLES. POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS51 KRLX 051846
SVRRLX
VAC027-051-051945-
/O.NEW.KRLX.SV.W.0120.120705T1846Z-120705T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF DAVENPORT...
DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
CLINTWOOD...BREAKS INTERSTATE PARK...
* UNTIL 345 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE DROPPING SOUTH OUT OF PIKE
AND NORTHERN BUCHANAN COUNTY. THEY WERE MOVING SOUTH AT 25 TO 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCLURE...NORA...VANSANT AND CLINCHCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3698 8238 3705 8250 3711 8252 3713 8256
3720 8255 3727 8235 3737 8219 3711 8200
3710 8201 3703 8218 3699 8224 3699 8229
3695 8236
TIME...MOT...LOC 1844Z 015DEG 43KT 3675 8227
$$
221 follow-up statement
720
WWUS51 KRLX 051919
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU JUL 5 2012
VAC027-051926-
/O.CAN.KRLX.SV.W.0120.000000T0000Z-120705T1945Z/
BUCHANAN VA-
319 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3725 8230 3715 8221 3708 8215 3706 8216
3703 8218 3699 8224 3699 8229 3695 8236
3698 8238 3705 8250 3711 8252 3713 8256
3720 8255 3727 8235
TIME...MOT...LOC 1916Z 015DEG 33KT 3702 8243
$$
VAC051-051945-
/O.CON.KRLX.SV.W.0120.000000T0000Z-120705T1945Z/
DICKENSON VA-
319 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR DICKENSON COUNTY...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL SMALL CLUSTERS OF THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE LOCATED
NEAR NORA...WEST OF CLINTWOOD...MOVING SOUTH AT 30 MPH.
IMPROVING CONDITIONS ARE EXPECTED FROM THE NORTH AFTER 345 PM...AS
THE WORST STORMS MOVE FURTHER TO THE SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3725 8230 3715 8221 3708 8215 3706 8216
3703 8218 3699 8224 3699 8229 3695 8236
3698 8238 3705 8250 3711 8252 3713 8256
3720 8255 3727 8235
TIME...MOT...LOC 1916Z 015DEG 33KT 3702 8243
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:44 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 5, 2:44 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT THU JUL 5 2012
.SYNOPSIS...
A WEAK HIGH PRESSURE SYSTEM REMAINS IN CONTROL THROUGH THE
WEEKEND...ALLOWING FOR HOT AND POSSIBLY STORMY AFTERNOONS. A COLD
FRONT THEN MOVES THROUGH LATE SUNDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
A BOUNDARY FROM LAST NIGHTS MCS IS MOVING SOUTHWARD. THIS BOUNDARY
IS ALREADY ACTIVE THIS MORNING...SO WILL RAISE POPS ALONG THIS
BOUNDARY AS IT MOVES SOUTHWARD ACROSS THE REGION TODAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER LEVEL RIDGE WILL DRIFT SOUTHEAST...ALLOWING A COLD FRONT TO
APPROACH THE AREA BY SATURDAY NIGHT...WHICH WILL RESULT IN
INCREASING CHANCES FOR SHOWERS AND STORMS...ESPECIALLY ACROSS THE
NORTH..
THE COLD FRONT WILL THEN PUSH ACROSS THE AREA ON SUNDAY....WITH A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS INTO SUNDAY NIGHT. WILL
KEEP POPS ON SUNDAY IN CHANCE CATEGORY. BUT WOULD NOT BE TOO
SURPRISED TO SEE THESE POPS RAISED TO LIKELY OR EVEN HIGHER...AS THE
FRONT PUSHES SOUTHEAST.
MET/MAV TEMP GUIDANCE IS CLOSE...AND IS BELIEVABLE. HAVE TWEAKED
NUMBERS TO REFLECT THIS THINKING. COMBINATION OF UPPER LEVEL
RIDGE...DRY GROUND AND ABUNDANT SUNSHINE SHOULD RESULT IN A HOT DAY
ON SATURDAY. GUIDANCE HAS HIGHS UP AROUND 100 OR EVEN HOTTER ACROSS
THE LOWLANDS ON SATURDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
USED HPC THINKING FOR THIS PART OF THE FORECAST...WITH SOME MINOR
TWEAKS.
COLD FRONT WILL PUSH AWAY FROM THE REGION...ALLOWING SURFACE HIGH
PRESSURE TO NOSE IN FOR THE REMAINDER OF THE PERIOD. HOWEVER...
MODELS SUGGEST AN UPPER LEVEL TOUGH WILL DEVELOP JUST TO OUR WEST.
WHILE AIR ASSOCIATED WITH THE SURFACE HIGH PRESSURE WILL BE COOLER
AND DRIER...PRESENCE OF UPPER LEVEL TROUGH WILL KEEP PRECIP
CHANCES IN THE FORECAST TUESDAY INTO WEDNESDAY...ESPECIALLY ACROSS
THE SOUTH AND MOUNTAINS.
MODELS INDICATE A MID-LEVEL SHORTWAVE WILL MOVE NORTHEAST ACROSS THE
REGION WEDNESDAY INTO THURSDAY...RESULTING IN INCREASING CHANCES OF
SHOWERS AND STORMS ACROSS THE ENTIRE AREA WEDNESDAY NIGHT INTO
THURSDAY.
HPC TEMPS LOOK GOOD AND WERE GENERALLY USED.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE RESTRICTIONS THIS
AFTERNOON AND EVENING...OTHERWISE VFR CONDITIONS CAN BE EXPECTED.
AREAS THAT RECEIVED RAINFALL TODAY WILL FOG TONIGHT. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. FOG TIMING
AND DENSITY COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JSH/RPY
NEAR TERM...RPY
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...RPYHazardous weather outlook, Jul 5, 11:43 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1143 AM EDT THU JUL 5 2012 OHZ076-WVZ007>011-016>020-028>032-061545- WASHINGTON-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 1143 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ005-006-013>015-024>027-061545- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>037-061545- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ038>040-046-047-061545- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1143 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-083>086-061545- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- 1143 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ087-061545- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 12:58 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG BECKLEY 37.79N 81.19W
07/05/2012 RALEIGH WV TRAINED SPOTTER
TREES DOWN ON TRUCK IN NORTH BECKLEY. ENTRAPMENT.
&&
EVENT NUMBER RLX1200382
JCSpecial weather statement, Jul 5, 1:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 PM EDT THU JUL 5 2012
WVZ035-051800-
RALEIGH WV-
128 PM EDT THU JUL 5 2012
...THUDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT RALEIGH COUNTY...
AT 123 PM EDT...THUDERSTORMS WITH STRONG WIND GUSTS WERE PUSING
THROUGH CENTRAL AND SOUTHERN RALLEIGH COUNTY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STRONGER WIND GUSTS COULD CAUSE WEAKENED TREES AND LIMBS TO FALL.
BRIEF DOWNPOURS ARE ALSO LIKELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 49.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3753 8125 3753 8127 3788 8147 3781 8092
3779 8091 3770 8093 3771 8097 3764 8106
3760 8106 3758 8109 3759 8114 3757 8119
3751 8122
13Local storm report, Jul 5, 1:44 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG PINEVILLE 37.58N 81.53W
07/05/2012 WYOMING WV 911 CALL CENTER
TREES DOWN AND POWER OUT.
&&
EVENT NUMBER RLX1200383
JCLocal storm report, Jul 5, 1:44 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG OCEANA 37.69N 81.63W
07/05/2012 WYOMING WV 911 CALL CENTER
TREES DOWN AND POWER OUT.
&&
EVENT NUMBER RLX1200383
JCLocal storm report, Jul 5, 1:53 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EDT THU JUL 5 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST 4 E LOGAN 37.86N 81.91W
07/05/2012 M59 MPH LOGAN WV MESONET
LOGAN RAWS (LGRW2) AT THE LOGAN COUNTY
AIRPORT MEASURED A WIND GUST OF 59MPH AT
0114PM
&&
IRIS SYSTEMLocal storm report, Jul 5, 2:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 7 E LOGAN 37.85N 81.86W
07/05/2012 LOGAN WV 911 CALL CENTER
TREES DOWN ON ROAD AND POWER LINES.
&&
EVENT NUMBER RLX1200384
JCThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 57 min |
| Jul 5, 1:44 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 61 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.